MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ZEPHYR XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number 5626
Medical Device Problem Code Unexpected Mode Switch (4076)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented for a follow-up in clinic.Upon interrogation, it was noted that the pacemaker exhibited a backup vvi mode.Programming changes were attempted but unsuccessful.The pacemaker was explanted and replaced.The patient was in stable condition.
 
Additional Manufacturer Narrative
The event of unexpected mode switch was confirmed.The device was received in bvvi mode with battery voltage at elective replacement indicator (eri).Analysis performed found memory errors registered in the device memory consistent with integrated circuit anomaly.The device was cut open and a new battery was connected, device product code was reloaded and no anomaly was noted.Longevity assessment was performed, and device has exceeded the total projected longevity and is considered normal battery depletion.
 
Additional Manufacturer Narrative
Correction: h6.Investigation findings should have been ¿4214, erroneous data transfer¿ instead of ¿114, operational problem identified¿.H6, component code should have been ¿4707, computer software¿ instead of ¿472, ic (integrated circuit) chip¿.H11.Manufacturer narrative data should have been 'the event of unexpected mode switch was confirmed.The device was received in bvvi mode with battery voltage at end of life (eol).Battery trend data derived from the device image indicated that the monthly average battery voltage remained consistently high throughout the implant duration, despite a progressive increase in measured battery impedance.The persistently elevated voltage readings are inconsistent with the impedance trend and are indicative of corrupted, uncalibrated battery voltage measurements.At the time of receipt, the device was operating in backup mode secondary to a non-maskable interrupt (nmi) event.Physical analysis, including device de-capsulation, confirmed that the in-circuit battery voltage had reached end-of-life (eol) levels.The implant duration exceeded the projected longevity based on programmed field settings, which otherwise indicated normal battery depletion behavior.Subsequent functional testing performed with a new battery installed demonstrated normal device operation.'.

Brand Name
ZEPHYR XL SR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key24127758
Report Number2017865-2026-01353
Device Sequence Number10387963
Product Code NVZ
UDI-Device Identifier05414734501712
UDI-Public(01)05414734501712(10)2714784(17)100331
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Model Number5626
Device Lot Number2714784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer03/17/2026
04/09/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date03/18/2026
04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown